Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 42, NWS St. Louis, MO

April 24, 20104 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 24, 2010, 6:13 PM CDT for 4 counties in Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2010, 6:13 PM CDT (23:13 UTC)
Expired
Apr 24, 2010, 7:00 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Audrain County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 103 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:20 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WUUS53 KLSX 242313
SVRLSX
MOC007-137-163-173-250000-
/O.NEW.KLSX.SV.W.0042.100424T2313Z-100425T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
  EASTERN MONROE COUNTY IN NORTHEAST MISSOURI...
  PIKE COUNTY IN NORTHEAST MISSOURI...
  RALLS COUNTY IN NORTHEAST MISSOURI...

* UNTIL 700 PM CDT

* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES WEST OF LADDONIA TO 5 MILES SOUTH OF CURRYVILLE TO 7
  MILES NORTHWEST OF DAVIS...AND MOVING NORTHEAST AT 35 MPH. PENNY
  SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  VANDALIA...SANTA FE...BOWLING GREEN...LOUISIANA...MONROE CITY...
  CURRYVILLE...EOLIA...PERRY...SPENCERBURG...FRANKFORD...CENTER...NEW
  LONDON...SPAULDING...ST. CLEMENT...EDGEWOOD...CYRENE...FLORIDA...
  STOUTSVILLE...INDIAN CREEK AND THE LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 3966 9129 3945 9105 3941 9098 3922 9095
      3924 9184 3966 9193
TIME...MOT...LOC 2313Z 214DEG 31KT 3925 9173 3930 9133
          3918 9105
WIND...HAIL 60MPH 0.75IN

$$

BRITT
3 follow-up statements
278 
WWUS53 KLSX 242334
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT SAT APR 24 2010

MOC007-137-163-173-250000-
/O.CON.KLSX.SV.W.0042.000000T0000Z-100425T0000Z/
AUDRAIN MO-PIKE MO-MONROE MO-RALLS MO-
634 PM CDT SAT APR 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
AUDRAIN COUNTY IN CENTRAL MISSOURI...AND RALLS...EASTERN MONROE AND
WESTERN PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 700 PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF SANTA FE TO VANDALIA TO CURRYVILLE...MOVING
NORTH AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.

LOCATIONS IMPACTED INCLUDE...
  LOUISIANA...SANTA FE...MONROE CITY...CURRYVILLE...SPENCERBURG...
  PERRY...FRANKFORD...CENTER...NEW LONDON...SPAULDING...FLORIDA...
  ASHBURN...THE LANDING...STOUTSVILLE AND INDIAN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 3966 9129 3948 9108 3942 9101 3923 9115
      3924 9184 3966 9193
TIME...MOT...LOC 2333Z 158DEG 21KT 3931 9180 3936 9155
          3934 9131
WIND...HAIL 60MPH 0.75IN

$$

BRITT
699 
WWUS53 KLSX 242345
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT SAT APR 24 2010

MOC007-137-163-173-250000-
/O.CON.KLSX.SV.W.0042.000000T0000Z-100425T0000Z/
AUDRAIN MO-PIKE MO-MONROE MO-RALLS MO-
645 PM CDT SAT APR 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
AUDRAIN COUNTY IN CENTRAL MISSOURI...AND RALLS...EASTERN MONROE AND
WESTERN PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 700 PM CDT...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SANTA FE TO PERRY TO CURRYVILLE...MOVING NORTH AT 20 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  SANTA FE...MONROE CITY...PERRY...SPENCERBURG...CENTER...
  FRANKFORD...NEW LONDON...SPAULDING...FLORIDA...THE LANDING...INDIAN
  CREEK...STOUTSVILLE AND ASHBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 3966 9129 3953 9114 3923 9133 3924 9184
      3966 9193
TIME...MOT...LOC 2345Z 159DEG 16KT 3931 9183 3942 9165
          3939 9134
WIND...HAIL 60MPH 0.75IN

$$

BRITT
572 
WWUS53 KLSX 242358
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT SAT APR 24 2010

MOC007-137-163-173-250007-
/O.EXP.KLSX.SV.W.0042.000000T0000Z-100425T0000Z/
AUDRAIN MO-PIKE MO-MONROE MO-RALLS MO-
658 PM CDT SAT APR 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AUDRAIN COUNTY IN
CENTRAL MISSOURI...AND RALLS...EASTERN MONROE AND WESTERN PIKE
COUNTIES IN NORTHEAST MISSOURI WILL EXPIRE AT 700 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3966 9129 3953 9114 3923 9133 3924 9184
      3966 9193
TIME...MOT...LOC 2357Z 159DEG 16KT 3936 9185 3947 9167
          3944 9136

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:37 PM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Apr 24, 12:37 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1237 PM CDT SAT APR 24 2010

.UPDATE...
/645 AM CDT SAT APR 24 2010/

MCS RAIN MAKING MORE RAPID NWD PROGRESS THAN PREVIOUSLY THOUGHT.
NEW TIMING SHOULD BRING IT THRU MUCH OF THE FA BY 18Z...BUT
INTENSITY SHOULD LESSEN SOME AS IT MOVES NWD AS IT INCREASES ITS
DISTANCE FROM DRIVING UPPER LEVEL IMPULSE AND MOVES INTO SLIGHTLY
MORE STABLE AIR.

NEW DEVELOPMENT SHOULD OCCUR OVER MO LATER TODAY IN DIRECT
RESPONSE TO STRONG IMPULSE MOVING OVERHEAD AND WILL CONTINUE INTO
THE EVENING HOURS. WHILE THERE WILL BE SOME SEVERE THREAT WITH THE
WEAKENING MCS THIS MORNING...PARTICULARLY ALONG ITS EDGES...THE
MAIN SEVERE THREAT REMAINS LATER TODAY AND THIS EVENING...ROUGHLY
ALONG AND TO THE RIGHT OF THE PATH OF THE TRIPLE POINT.

TES
&&

.DISCUSSION...
/440 AM CDT SAT APR 24 2010/

CURRENTLY WE ARE IN AN INTERIM BETWEEN EPISODES OF PCPN...WITH THE
NEXT MAJOR WAVE OF PCPN HAVING ALREADY FORMED OVER ERN TX AND IS
RACING NEWD INTO AR ATTM. MOST MODELS HAVE AN EXCELLENT HANDLE ON
THIS...WHICH IS A RESPONSE TO A STRONG IMPULSE ROTATING AROUND UPR
LO BASED IN WRN KS...AND THE NRN EDGE OF THIS PCPN SHOULD REACH
THE MO RIVER BY MIDDAY AS THIS RIDES AN AREA OF VERY STRONG AND
DEEP LIFT. WHILE ALL AREAS OF THE FA WILL SEE RAIN TODAY...THE
SEVERE THREAT SHOULD LARGELY BE CONFINED TO THE STL METRO AREA AND
POINTS TO THE S AND E. OF PARTICULAR INTEREST WILL BE WHERE NEW
WRMFNT AND TRIPLE POINT DEVELOPS IN RESPONSE TO STRONG DYNAMICS
FROM THIS WAVE...AND AS THESE FEATURES MOVE THRU FROM LATE MORNING
THRU EARLY EVENING...THIS WILL REPRESENT THE GREATEST SVR THREAT
IN OUR REGION. IN ADDITION TO THE SEVERE THREAT...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE. FFG VALUES ARE STILL HI IN MANY
LOCATIONS AND HAVE OPTED AT THIS TIME TO NOT ISSUE A FLASH FLOOD
WATCH. WILL EVALUATE A FEW MORE THINGS EARLY THIS MORNING AND MAKE
FINAL CALL BY 12Z. EITHER WAY...RAINFALL POTENTIAL OF 1 TO 2
INCHES WILL EXIST OVER THE ENTIRE AREA AS MCS MOVES THRU.

ANOTHER INTERESTING FEATURE WILL BE GUSTY WIND POTENTIAL IN THE
WAKE OF PASSAGE OF THE NEW TRIPLE POINT LATER THIS AFTN AND THIS
EVENING. BUFR SOUNDINGS SHOW CONSIDERABLE MIX DOWN POTENTIAL WITH
DRIER AIR ON THE SRN FLANK ALONG WITH VERY HI WINDS JUST OFF THE
SFC. HAVE ADDED IN WIND GUSTS TO 30 MPH...ALTHOUGH THERE IS
POTENTIAL FOR BRIEF WIND GUSTS THAT ARE MUCH HIGHER. THIS IS THE
TYPE OF THING THAT WILL NOT HAVE A VERY GOOD HANDLE ON IT...BEING
LOCALIZED AND BRIEF...UNTIL WE GET CLOSER TO THE EVENT...AND WILL
LEAVE IT IN THE HANDS OF THE DAY SHIFT TO MAKE FINAL CALL ON ANY
NEED FOR WIND HEADLINES.

OTHERWISE...DEEP CYCLONIC FLOW WILL PERSIST OVER MUCH OF THE FA
THRU EARLY SUNDAY EVENING AND WILL MAINTAIN RAIN CHANCES AS A
RESULT AS ADDITIONAL DISTURBANCES ROTATE AROUND THE BACKSIDE.
ENOUGH DISTANCE SHOULD EXIST BY LATER SUNDAY NIGHT TO FINALLY END
THE RAIN CHANCES FOR A BRIEF TIME. THAT IS BECAUSE A STRONG
SHORTWAVE WILL BE APPROACHING FROM THE NWLY FLOW IN PLACE ACROSS
MUCH OF THE CONUS IN THE WAKE OF THE FIRST STRONG STORM. GFS
CONTINUES TO LOOK A BIT FAST AND THE NAM HAS OTHER PROBLEMS...AND
SO PREFER THE ECMWF TIMING WHICH BRINGS THE NEXT CHANCE FOR
RAIN...AFTER A BRIEF DRY PERIOD LATER SUNDAY NIGHT AND
MONDAY...FOR MONDAY NIGHT AND POSSIBLY INTO TUESDAY AS MODELS ARE
ALSO DEEPENING THIS SYSTEM AS IT DOES DROP SE WHICH TENDS TO SLOW
THE TRANSLATIONAL SPEED.

TEMPS WILL STRUGGLE TO GET OUT OF THE 60S...DESPITE BEING IN THE
60S NOW...FOR AREAS S OF THE MO RIVER WHERE THE RAIN WILL REACH
BY LATE MORNING-MIDDAY...WITH TEMPS EDGING INTO THE 70S N. WE WILL
THEN ENTER A COOL PERIOD FOR SUNDAY - TUESDAY WITH BELOW NORMAL
TEMPS THANKS TO CLOUDS AND PERSISTENT RAIN CHCS.

TES
&&

.AVIATION...
/1237 PM CDT SAT APR 24 2010/

RAPIDLY DEVELOPING SURFACE LOW OVER SOUTH CENTRAL MO WILL LIFT TO
THE NORTHEAST THROUGH REGION THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS TO CONTINUE DEVELOPING AND INTENSIFYING...MOVING INTO
TAF SITES BETWEEN 18Z AND 20Z. TIMING OF THUNDERSTORMS HARD TO PIN
DOWN...SO JUST HAVE VCNTY TS MENTIONED FOR ALL SITES...TIL I CAN GET
A BETTER HANDLE ON TIMING. WILL SEE SEVERAL ROUNDS OF ACTIVITY...
WITH MODERATE TO HEAVY RAINFALL EXPECTED AHEAD OF SURFACE LOW. THEN
A BIT OF A LULL IN ACTIVITY LATER THIS EVENING...BEFORE WRAP AROUND
RWS/TRWS MOVE THROUGH MAINLY AFTER 06Z TONIGHT. PCPN SHOULD TAPER
OFF BY MID MORNING ON SUNDAY. AS FOR CIGS...LOW END MVFR/HIGH END
IFR A GOOD BET FOR MOST OF VALID TAF TIME...THOUGH COULD SEE VFR
CONDITIONS EARLY ON FOR AN HOUR OR TWO. ANOTHER ISSUE WILL BE THE
WINDS. WITH SURFACE LOW MOVING OVERHEAD...WILL SEE EAST WINDS
VEERING TO THE SOUTH...THEN SOUTHWEST...THEN WEST AT KCOU...KSUS AND
KSTL. WINDS TO INCREASE TO 15 KTS WITH GUSTS TO 25 KTS. AS FOR
KUIN...THEY WILL REMAIN NORTH OF SURFACE LOW...SO WINDS TO BACK FROM
THE EAST TO NORTHEAST...THEN EVENTUALLY NORTHWEST LATE TONIGHT AND
INCREASE.

SPECIFICS FOR KSTL...SEE DISSCUSSION ABOVE...WITH HEAVIEST PERIOD OF
SHOWERS AND THUNDERSTORMS BETWEEN 21Z AND 02Z.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 24, 12:50 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CDT SAT APR 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1250 PM CDT SAT APR 24 2010

...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CENTRAL MISSOURI...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL OCCUR...WITH LOCALLY HEAVY RAINFALL POSSIBLE.
THERE IS A MODERATE RISK FOR SEVERE STORMS THROUGH EARLY THIS
EVENING ALONG AND EAST OF A CUBA...ST CHARLES....CARLINVILLE
LINE...AND STORMS IN THESE AREAS MAY PRODUCE LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES.  FOR FURTHER INFORMATION ON
CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION
CENTER WATCH PRODUCTS.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR CENTRAL MISSOURI DUE TO
THE COMBINATION OF HEAVY RAIN AND SATURATED GROUND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND
EVENING...ESPECIALLY OVER SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Local storm report, Apr 24, 5:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             5 NW HORNSBY            39.22N  89.81W
04/24/2010  E0.25 INCH       MACOUPIN           IL   AMATEUR RADIO

&&

BYRD
Special weather statement, Apr 24, 5:52 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT SAT APR 24 2010

ILZ074-242315-
WASHINGTON IL-
552 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHINGTON COUNTY UNTIL
615 PM CDT...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NASHVILLE...MOVING NORTHEAST
AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NASHVILLE...
  ASHLEY...
  IRVINGTON...
  DU BOIS...
  BEAUCOUP...
  HUEGELY...
  RADOM...
  HOYLETON...
  RICHVIEW...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TRUETT
Local storm report, Apr 24, 5:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TORNADO          DES PERES               38.60N  90.45W
04/24/2010                   ST. LOUIS          MO   LAW ENFORCEMENT

            ON NORTH BALLAS ROAD JUST SOUTH OF MANCHESTER
            ROAD...TREES AND 14 LIMBS DOWNED BY TORNADO. NO DEATHS
            OR INJURIES REPORTED.

&&

CORRECTED EVENT TIME...REMARKS

BYRD
Local storm report, Apr 24, 5:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     1 WSW WOOD RIVER        38.86N  90.11W
04/24/2010                   MADISON            IL   AMATEUR RADIO

            8 INCH DIAMETER TREE BLOWN DOWN AT ILLINOIS ROUTES 143
            AND 3.

&&

BYRD
Local storm report, Apr 24, 5:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLOOD            1 WSW WOOD RIVER        38.86N  90.11W
04/24/2010                   MADISON            IL   AMATEUR RADIO

            MINOR STREET FLOODING AT ILLINOIS ROUTES 143 AND 3.

&&

BYRD
Local storm report, Apr 24, 6:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             5 SW ATWATER            39.27N  89.78W
04/24/2010  E0.70 INCH       MACOUPIN           IL   AMATEUR RADIO

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:24 PM CDTTornado WarningLSXLincoln, Warren51 min
Apr 23, 7:48 PM CDTFlash Flood WarningLSXBoone, Cole, Moniteau6 hr
Apr 23, 8:11 PM CDTTornado WarningLSXLincoln, Pike49 min
Apr 23, 8:51 PM CDTTornado WarningLSXPike18 min
Apr 24, 1:29 AM CDTAreal Flood WarningLSXBoone, Cole, Moniteau9 hr
Apr 24, 11:05 AM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 6 more14 hr
Apr 24, 2:29 PM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade46 min
Apr 24, 3:07 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Washington23 min
Apr 24, 3:31 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Sainte Genevieve, Saint Francois, Saint Louis, Washington44 min
Apr 24, 3:52 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Osage38 min
Apr 24, 3:59 PM CDTTornado WarningLSXFranklin, Jefferson, Saint Louis31 min
Apr 24, 4:01 PM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Osage6 hr
Apr 24, 4:20 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve25 min
Apr 24, 4:25 PM CDTTornado WarningLSXJefferson, Saint Louis, City of Saint Louis35 min
Apr 24, 4:34 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve41 min
Apr 24, 4:43 PM CDTTornado WarningLSXSaint Charles, Saint Louis, City of Saint Louis32 min
Apr 24, 4:53 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Franklin, Gasconade, Montgomery, Osage and 1 more52 min
Apr 24, 5:03 PM CDTTornado WarningLSXSaint Charles57 min
Apr 24, 5:09 PM CDTTornado WarningLSXGasconade, Lincoln, Montgomery, Warren51 min
Apr 24, 5:20 PM CDTAreal Flood AdvisoryLSXAudrain, Boone, Callaway, Marion, Monroe, Ralls and 1 more6 hr
Apr 24, 5:34 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery, Pike, Ralls41 min
Apr 24, 5:45 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis6 hr
Apr 24, 5:51 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike, Warren24 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.